Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 7, 2011Laurens County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 7, 2011, 7:08 PM EDT for Laurens County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2011, 7:08 PM EDT (23:08 UTC)
Expired
Jul 7, 2011, 7:45 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA

County Laurens County, GA

The radar

The Robins AFB radar (KJGX), 52 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1144 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WWUS82 KFFC 072308
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT THU JUL 7 2011

GAZ097-072345-
708 PM EDT THU JUL 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND FREQUENT 
CLOUD-TO-GROUND LIGHTNING IN NORTHERN LAURENS COUNTY UNTIL 745 PM 
EDT...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS DEVELOPING ACROSS NORTHERN LAURENS COUNTY FROM 
JUST SOUTH OF MONTROSE TO JUST WEST OF DUBLIN...MOVING EAST AT 5 
MPH. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS THE NORTHERN HALF 
OF LAURENS COUNTY AS AN OUTFLOW BOUNDARY FROM EARLIER THUNDERSTORMS 
IN JOHNSON COUNTY DRIFTS ACROSS THIS REGION.

WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS. 
THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND IMPACT A FEW POWER 
LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE BLOWN ABOUT.

IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED 
WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN 
INDOORS AND AWAY FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. 
LAND-LINE TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3247 8264 3240 8313 3259 8323 3271 8295
      3272 8286 3269 8280 3268 8279 3266 8279
      3261 8267 3252 8268 3252 8265 3249 8264
TIME...MOT...LOC 2307Z 262DEG 3KT 3246 8314

$$



19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:54 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 7, 3:54 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT THU JUL 7 2011

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
CURRENT RADARS SHOW SCATTERED TSTMS DEVELOPING OVER PORTIONS OF
NORTH AND SOUTH GA AT THIS TIME. EXPECT THE AREAL COVERAGE TO
INCREASE THROUGH THE LATE AFTERNOON AND EARLY EVENING BEFORE
GRADUALLY DISSIPATING AFTER SUNSET. A MODERATELY UNSTABLE AIRMASS
WITH CAPE OVER 2500 J/KG AND LI OF MINUS 4 WILL COMBINE WITH PWS
AROUND 1.8 INCHES TO PRODUCE SOME STRONG TSTMS WITH HEAVY RAIN
POTENTIAL. AN ISOLATED SEVERE TSTM WILL BE POSSIBLE WITH DAMAGING
WIND OF 60 MPH...QUARTER SIZED HAIL.

A STRONGER SHORTWAVE APPROACHES THE STATE FRIDAY WITH A WEAK
TROUGH OF LOW PRESSURE DEVELOPING FROM THE CAROLINAS THROUGH THE
TENNESSEE VALLEY. THESE FEATURES NOT MAKING AS MUCH PROGRESS SOUTH
HOWEVER AS PREVIOUS RUNS AND NOW EXPECT ONLY NORTH GA TO SEE THE
HIGHER LIKELY RANGE POPS WITH CHANCE POPS FOR CENTRAL GA. WILL SEE
INCREASED WESTERLY SHEAR FOR THE NORTHERN SECTIONS BUT TEMPS MAY
BE HELD IN CHECK BY ABUNDANT CLOUD COVER AND MODEL INSTABILITY
PARAMETERS VERY MARGINAL FOR ANY STRONG OR SEVERE STORMS.

AFTER SOME SIGNIFICANT RUN TO RUN DISPARITIES AMONG THE
MODELS...THE LATEST GFS IS BACK TO BRINGING SIGNIFICANT DRYING TO
THE NORTHWEST ZONES FOR SAT. GIVEN THE TIME OF YEAR AND THE MODEL
UNCERTAINTY...WILL KEEP POPS HIGHER THAN FORECAST OVER THESE
AREAS THROUGH THE WEEKEND.

&&

.HYDROLOGY...
DUE TO THE SLOW MOVEMENT OF THE TSTMS TONIGHT AND FRIDAY...SOME
LOCALIZED HEAVY RAIN WILL BE POSSIBLE WITH PONDING OF WATER ON
ROADS AND ISOLATED STREET FLOODING. NOT EXPECTING ENOUGH ORGANIZED
CONVECTION OR TRAINING TO PRODUCE FLASH FLOODING. HOWEVER...WILL
MONITOR CLOSELY URBAN AREAS DUE TO THE HIGH RUNOFF POTENTIAL.

16

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
THIS PERIOD WILL BE CHARACTERIZED BY WARMER TEMPS AND REDUCED POP
COVERAGE AREA WIDE. 500 TEMPS LOOK TO INCREASE TO -3 TO
-5...EFFECTIVELY ENDING THE POTENTIAL FOR SEVERE STORMS FOR A
WHILE. IT WILL ALSO SERVE TO ALLOW FOR VERY HOT CONDITIONS WITH
TEMPS APPROACHING THE CENTURY MARK BY EARLY NEXT WEEK.

&&

AVIATION...
18Z UPDATE...
FAIR WEATHER CU DEVELOPING OVER THE AREA. CEILINGS ARE IN THE 4000
TO 6000FT RANGE AT THE MOMENT. THERE ARE A FEW SHOWERS AND SOME
ISOLATED THUNDERSTORMS OUT THERE ALSO BUT NOTHING AFFECTING THE
TAF SITES YET. EXPECTING MORE SHRA/TSRA TO POP UP WITH IN THE NEXT
2 TO 3 HOURS SO WILL KEEP TEMPO GROUP IN FROM 22Z-01Z. WINDS ARE
LIGHT AND VARIABLE WITH WINDS SPEEDS 5KTS OR LESS. THE WIND
DIRECTION IS ALL OVER THE PLACE BUT MAINLY OUT OF THE SOUTH. WINDS
SHOULD CONTINUE TO BE OUT OF THE S TO SW THROUGH THE PERIOD. WIND
SPEED SHOULD INCREASE FRI AFTERNOON INTO THE 5-10KT RANGE. VSBYS
WILL STAY VFR THROUGH THE PERIOD EXCEPT IN AND AROUND TSRA
DEVELOPMENT.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  92  72  94 /  20  70  50  30
ATLANTA         73  90  74  92 /  20  70  50  30
BLAIRSVILLE     66  82  68  86 /  30  80  40  30
CARTERSVILLE    69  92  70  93 /  20  70  50  30
COLUMBUS        75  93  74  93 /  10  40  30  30
GAINESVILLE     70  88  72  92 /  30  80  50  30
MACON           73  94  74  94 /  10  40  30  30
ROME            70  93  71  95 /  20  80  50  30
PEACHTREE CITY  70  91  72  91 /  20  70  40  30
VIDALIA         73  94  76  92 /  20  60  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 7, 4:30 AM EDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 AM EDT THU JUL 7 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
430 AM EDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER NORTH AND PARTS OF
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK SURFACE PRESSURE PATTERN WILL CONTINUE OVER THE AREA THROUGH
TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL. FREQUENT LIGHTNING AND
HEAVY RAIN CAN ALSO BE EXPECTED. THE BEST LOCATION FOR SEVERE
THUNDERSTORMS WILL BE FROM AUGUSTA TO WEBSTER COUNTY AND NORTH.
SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE AREA.

.DISCUSSION...
CAPES OF 1000 TO 2000 AND PLENTY OF LOW LEVEL MOISTURE WILL COMBINE
TO PRODUCE SCATTERED THUNDERSTORMS WITH THE POSSIBILITY FOR ISOLATED
STORMS TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SPOTTERS ARE
ENCOURAGED TO SUMMIT REPORTS OF ANY SEVERE WEATHER.

BDL

In the hours before

Special weather statement, Jul 7, 3:18 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 PM EDT THU JUL 7 2011

GAZ083-084-071945-
318 PM EDT THU JUL 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TWIGGS AND
WILKINSON COUNTIES UNTIL 345 PM EDT...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MYRICKS MILL...MOVING NORTHEAST AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TWIGGS AND WILKINSON COUNTIES...INCLUDING
AREAS AROUND MYRICKS MILL...JEFFERSONVILLE...MCINTYRE AND IRWINTON.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3293 8319 3273 8307 3264 8334 3280 8344
TIME...MOT...LOC 1919Z 244DEG 5KT 3276 8329
Special weather statement, Jul 7, 6:22 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EDT THU JUL 7 2011

GAZ085-072245-
622 PM EDT THU JUL 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JOHNSON COUNTY
UNTIL 645 PM EDT...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST SOUTH OF WRIGHTSVILLE...MOVING NORTH AT 5
MPH. ADDITIONAL THUNDERSTORMS ARE DEVELOPING TO THE EAST AND SOUTH
OF THIS AREA...AND MUCH OF THE COUNTY WILL EXPERIENCE THUNDERSTORMS
DURING THE NEXT 30 TO 45 MINUTES.

WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS.
THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND IMPACT A FEW POWER
LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE BLOWN ABOUT.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3269 8250 3265 8247 3258 8260 3253 8258
      3252 8264 3252 8268 3261 8267 3266 8279
      3269 8280 3272 8286 3271 8296 3276 8295
      3281 8282 3277 8276 3282 8256 3282 8252
      3276 8244
TIME...MOT...LOC 2221Z 196DEG 4KT 3271 8267

19
Special weather statement, Jul 7, 6:30 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT THU JUL 7 2011

GAZ096-109-072300-
630 PM EDT THU JUL 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BLECKLEY AND
NORTHERN DODGE COUNTIES UNTIL 700 PM EDT...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER YONKERS...WITH LITTLE MOVEMENT INDICATED.
ADDITIONAL THUNDERSTORMS ARE LOCATED ACROSS MUCH OF BLECKLEY COUNTY.

WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS.
THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND IMPACT A FEW POWER
LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE BLOWN ABOUT.

&&

LAT...LON 3229 8333 3228 8333 3229 8334 3227 8335
      3240 8350 3242 8348 3246 8350 3258 8322
      3234 8309 3223 8329
TIME...MOT...LOC 2228Z 061DEG 4KT 3240 8321

19
Special weather statement, Jul 7, 6:56 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
656 PM EDT THU JUL 7 2011

GAZ062-075-072330-
656 PM EDT THU JUL 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SOUTHERN WARREN
AND GLASCOCK COUNTIES UNTIL 730 PM EDT...

AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ACROSS SOUTHERN WARREN COUNTY FROM
JEWELL TO REESE...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS.
THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND IMPACT A FEW POWER
LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE BLOWN ABOUT.

IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED
WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN
INDOORS AND AWAY FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES.
LAND-LINE TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3317 8259 3316 8257 3312 8258 3312 8265
      3315 8270 3319 8274 3325 8275 3327 8278
      3329 8278 3341 8255 3336 8253 3334 8243
      3331 8239
TIME...MOT...LOC 2255Z 316DEG 8KT 3337 8242 3322 8273

19
Special weather statement, Jul 7, 7:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT THU JUL 7 2011

GAZ097-072345-
708 PM EDT THU JUL 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN NORTHERN LAURENS COUNTY UNTIL 745 PM
EDT...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING ACROSS NORTHERN LAURENS COUNTY FROM
JUST SOUTH OF MONTROSE TO JUST WEST OF DUBLIN...MOVING EAST AT 5
MPH. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS THE NORTHERN HALF
OF LAURENS COUNTY AS AN OUTFLOW BOUNDARY FROM EARLIER THUNDERSTORMS
IN JOHNSON COUNTY DRIFTS ACROSS THIS REGION.

WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS.
THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND IMPACT A FEW POWER
LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE BLOWN ABOUT.

IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED
WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN
INDOORS AND AWAY FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES.
LAND-LINE TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3247 8264 3240 8313 3259 8323 3271 8295
      3272 8286 3269 8280 3268 8279 3266 8279
      3261 8267 3252 8268 3252 8265 3249 8264
TIME...MOT...LOC 2307Z 262DEG 3KT 3246 8314

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 11:05 PM EDTSpecial Weather StatementFFCBibb, Jones, Monroe25 min
Jul 7, 3:18 PM EDTSpecial Weather StatementFFCWilkinson27 min
Jul 7, 6:22 PM EDTSpecial Weather StatementFFCJohnson23 min
Jul 7, 6:30 PM EDTSpecial Weather StatementFFCBleckley30 min
Jul 7, 6:56 PM EDTSpecial Weather StatementFFCGlascock34 min
Jul 7, 7:28 PM EDTSpecial Weather StatementFFCGlascock32 min
Jul 7, 7:46 PM EDTSpecial Weather StatementFFCJefferson44 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.